Alert archive / Arizona / Wind Advisories in 2011

Wind Advisory 40, NWS Flagstaff, AZ

December 1, 2011Apache County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Dec 1, 2011, 3:34 AM MST for Apache County, Navajo County, Arizona. It took effect at Dec 1, 2011, 9:00 AM MST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2011, 3:34 AM MST (10:34 UTC)
In effect from
Dec 1, 2011, 9:00 AM MST
Expired
Dec 1, 2011, 2:19 PM MST
In force
5 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2011-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2011-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2483 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WWUS75 KFGZ 011034
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
334 AM MST THU DEC 1 2011

AZZ014-017-011845-
/O.NEW.KFGZ.WI.Y.0040.111201T1600Z-111201T2300Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW
334 AM MST THU DEC 1 2011

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MST
THIS AFTERNOON. 

* TIMING: SOUTH WINDS SUSTAINED FROM 20 TO 30 MPH WITH GUSTS TO 50
  MPH WILL DEVELOP BY MID MORNING AND CONTINUE THROUGH MID
  AFTERNOON TODAY

* IMPACTS: THE WIND GUSTS WILL IMPACT TRAVEL IN THE WHITE
  MOUNTAINS AND LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
2 follow-up statements
529 
WWUS75 KFGZ 011830
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1130 AM MST THU DEC 1 2011

AZZ014-017-012300-
/O.CON.KFGZ.WI.Y.0040.000000T0000Z-111201T2300Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW
1130 AM MST THU DEC 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

* TIMING: SOUTH WINDS SUSTAINED FROM 20 TO 30 MPH WITH GUSTS TO 45
  MPH WILL CONTINUE THROUGH MID AFTERNOON TODAY.

* IMPACTS: THE WIND GUSTS WILL IMPACT TRAVEL IN THE WHITE 
  MOUNTAINS AND LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
222 
WWUS75 KFGZ 012119
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
219 PM MST THU DEC 1 2011


AZZ014-017-012230-
/O.CAN.KFGZ.WI.Y.0040.000000T0000Z-111201T2300Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW
219 PM MST THU DEC 1 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

THE WIND SPEEDS IN THE WHITE MOUNTAINS THIS AFTERNOON ARE EXPECTED
TO REMAIN BELOW WIND ADVISORY CRITERIA. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 1, 12:30 AM MST, 3 hours 4 minutes earlier.

Area forecast discussion, Dec 1, 12:30 AM MST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...CORRECTED SYNOPSIS
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1230 AM MST THU DEC 1 2011

.SYNOPSIS...A STORM SYSTEM WILL BRING WIDESPREAD RAIN AND SNOW TO
NORTHERN ARIZONA ON THURSDAY AND FRIDAY. EXPECT MUCH COLDER
TEMPERATURES AND SIGNIFICANT SNOW ACCUMULATIONS OVER THE HIGHER
ELEVATIONS OF NORTHERN ARIZONA. SNOW LEVELS WILL LOWER TO AROUND
4500 FEET BY FRIDAY. ANOTHER COLDER STORM WILL MOVE THROUGH ARIZONA
ON SATURDAY INTO SUNDAY WITH CONTINUED COLD TEMPERATURES AND
ADDITIONAL SNOWFALL. BELOW NORMAL TEMPERATURES CAN BE EXPECTED INTO
NEXT WEEK.
&&

.DISCUSSION...A LOW PRESSURE TROUGH IS DIGGING SOUTHWARD THROUGH THE
GREAT BASIN THIS EVENING...WITH SURFACE OBSERVATIONS AND RADAR
INDICATING LIGHT PRECIPITATION INTO SOUTHWEST UTAH. THE SYSTEM WILL
CONTINUE TO DIG SOUTHWARD TONIGHT AND THURSDAY BECOMING A DEEP
CLOSED LOW OVER NEAR THE AZ/CA BORDER BY THURSDAY AFTERNOON. THE
SYSTEM IS EXPECTED TO KICK EASTWARD FRIDAY AS ANOTHER SHORTWAVE
DROPS SOUTHWARD THROUGH THE GREAT BASIN. SHOWERS WITH SNOW LEVELS
LOWERING TO 4500 TO 5500 FEET WILL BEGIN OVERNIGHT IN NORTHWEST
AZ...SPREADING SOUTHEASTWARD ACROSS NORTHERN AZ THROUGH THE DAY
THURSDAY. CURRENT FORECAST PACKAGE IS ON TRACK ON NO UPDATES ARE
PLANNED THIS EVENING.

&&

.PREV DISCUSSION/300 PM MST/...A LOW CURRENTLY MOVING THROUGH THE
PACIFIC NORTHWEST WILL MOVE THROUGH ARIZONA ON THURSDAY AND FRIDAY.
TEMPERATURES ARE COLD ENOUGH WITH THIS SYSTEM TO PRODUCE WIDESPREAD
SNOWFALL DOWN TO THE 4500 FOOT ELEVATION LEVEL. SNOW WILL BEGIN IN
NORTHWESTERN ARIZONA BY THURSDAY MORNING THEN SPREAD SOUTHEASTWARD
TO THE WHITE MOUNTAINS BY THURSDAY AFTERNOON. SNOWFALL WILL CONTINUE
THROUGH FRIDAY AS THE LOW SLOWLY MOVES EASTWARD. THE UPSLOPE WIND
COMPONENT WITH THIS SYSTEM IS LIGHT AND THEREFORE ANY ATMOSPHERIC
LIFT WILL BE MAINLY DRIVEN BY STORM DYNAMICS. OVER THE PAST SEVERAL
DAYS OUR WEATHER MODELS HAVE SHOWN THE HEAVIEST SNOWFALL WILL LIKELY
DEVELOP ALONG A PRECIPITATION BAND ROUGHLY 150 MILES WIDE. WHILE
MODELS HAVE IMPROVED THEIR PREDICTION AND OUR CONFIDENCE ON HOW THIS
BAND WILL FORM AND MOVE...SOME UNCERTAINTY REMAINS WHICH MAY IMPACT
SNOWFALL AMOUNTS IN SOME LOCATIONS. ONE FORECAST ELEMENT IS CERTAIN
A 15 TO 20 DEGREE HIGH TEMPERATURE DROP AS COMPARED TO THE HIGH
TEMPERATURES ON WEDNESDAY.

ANOTHER COLDER LOW WILL MOVE INTO ARIZONA FROM THE NORTH ON SATURDAY
BRINGING ANOTHER ROUND OF SNOWFALL TO THE REGION THROUGH SUNDAY.
THIS SECOND STORM IS FORECAST TO MOVE QUICKLY THROUGH ARIZONA
RESULTING IN LOWER SNOWFALL AMOUNTS. HOWEVER COLD AIR MOVING IN WITH
THIS STORM WILL KEEP OUR HIGH TEMPERATURES AROUND 10 DEGREES BELOW
SEASONAL NORMALS.

MONDAY AND TUESDAY...NORTHERLY FLOW WILL BRING COLD AND DRY WEATHER
CONDITIONS TO ARIZONA FOR THE FIRST HALF OF NEXT WEEK. STRONG AND
GUSTY NORTHEASTERLY WINDS ARE LIKELY TO DEVELOP ON MONDAY WITH THE
HIGHEST WIND SPEEDS ALONG THE MOGOLLON RIM.

&&

.AVIATION...FOR THE 06Z PACKAGE...CEILINGS OF 2-4 KFT MSL ALONG WITH
WIDESPREAD SHOWERS WILL DEVELOP ACROSS NORTHERN ARIZONA FROM
NORTHWEST TO SOUTHEAST...COVERING MOST OF NORTHERN AZ BY 00Z FRIDAY.
AS A RESULT...WIDESPREAD MVFR AND LOCAL IFR CONDITIONS ARE
ANTICIPATED. THE SNOW LEVEL WILL LOWER TO AROUND 5000 FT MSL.
SOUTHWEST 5-15 KTS TONIGHT WILL BECOME SOUTHERLY TO EASTERLY THROUGH
THE DAY THURSDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

WINTER WEATHER ADVISORY FROM 11 AM THURSDAY TO 11 AM MST FRIDAY FOR
AZZ004-006-007-015.

WINTER WEATHER ADVISORY FROM 5 PM THURSDAY TO 5 PM FRIDAY FOR
AZZ016-017.

&&

PUBLIC...............ONTON/BOHLIN
AVIATION.............ONTON

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Nov 30, 3:20 PM MST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
320 PM MST WED NOV 30 2011

AZZ004>018-037>040-010700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
320 PM MST WED NOV 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE..COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STORM SYSTEM MOVING INTO ARIZONA ON THURSDAY AND FRIDAY WILL
BRING WIDESPREAD SNOWFALL DOWN TO THE 4500 FOOT ELEVATION LEVEL.
SIGNIFICANT SNOWFALL AMOUNTS RANGING FROM 4 TO 12 INCHES ARE
FORECAST FROM THE KAIBAB PLATEAU ALONG THE MOGOLLON RIM TO THE
WHITE MOUNTAINS. SEE WINTER WEATHER ADVISORY WSWFGZ FOR MORE
DETAILS. THE HEAVIEST SNOWFALL IS FORECAST TO OCCUR ON THURSDAY
NIGHT WITH CONTINUED ELEVATED ACCUMULATIONS OVER THE WHITE
MOUNTAINS REGION ON FRIDAY MORNING. HIGH TEMPERATURES ARE EXPECTED
TO FALL 15 TO 20 DEGREES AS COMPARED TO WEDNESDAYS HIGHS.

A SECOND COLDER STORM WILL MOVE QUICKLY THROUGH NORTHERN ARIZONA
ON SATURDAY AND SUNDAY. SNOWFALL AMOUNTS WILL BE LOWER MAINLY DUE
TO THE SPEED OF THE SYSTEM. HIGH TEMPERATURES WILL REMAIN AROUND 10
DEGREES BELOW SEASONAL NORMALS THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 1, 4:27 AM MSTWinter Storm WarningFGZApache, Coconino, Navajo40 hr

Nearby

Wind Advisories in Arizona, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.